Biblioteca de la Universidad Complutense de Madrid

Periodic orbits of Hamiltonian systems and symplectic reduction

Impacto

Ibort, A. y Martínez Ontalba, Celia (1996) Periodic orbits of Hamiltonian systems and symplectic reduction. Journal of physics A: Mathematical and general, 29 (3). pp. 675-687. ISSN 0305-4470

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 2020.

167kB

URL Oficial: http://iopscience.iop.org/0305-4470/29/3/018




Resumen

The notion of relative periodic orbits for Hamiltonian systems with symmetry is discussed and a correspondence between periodic orbits of reduced and unreduced Hamiltonian
systems is established. Variational principles with symmetries are studied from the point of view of symplectic reduction of the space of loops, leading to a characterization of reduced periodic orbits by means of the critical subsets of an action functional restricted to a submanifold of the loop space of the unreduced manifold. Finally, as an application, it is shown that if the
symplectic form ! has finite integral rank, then the periodic orbits of a Hamiltonian system on the symplectic manifold .M; !/ admit a variational characterization.


Tipo de documento:Artículo
Palabras clave:relative periodic orbits; Hamiltonian systems; symmetry; variational principles with symmetries; periodic orbits; critical subsets; unreduced manifold
Materias:Ciencias > Matemáticas > Ecuaciones diferenciales
Código ID:16809
Referencias:

Abraham R and Marsden J E 1978 Foundations of Mechanics 2nd edn (New York: Benjamin)

Cendra H and Marsden J E 1987 Physica 27D 63

Cendra H, Marsden J E and Ibort L A 1987 J. Geom. Phys. 29 541

Fortune B 1985 Invent. Math. 81 29

Fortune B and Weinstein A 1985 Bull. Am. Math. Soc. 12 128

Freed D S 1988 J. Diff. Geom. 28 223

Gotay M J 1982 Proc. Am. Math. Soc. 84 111

Guillemin V and Sternberg S 1984 Symplectic Techniques in Physics (Cambridge: Cambridge University Press)

Gotay M J and Tuynman G M 1989 Lett. Math. Phys. 18 55

Ibort A and Martínez–Ontalba C 1994 C.R. Acad. Sci. Paris Série II 318 561

Ibort A and Martínez–Ontalba C 1995 Arnold’s conjecture and symplectic reduction J. Geom. Phys. to appear

Klingenberg W 1978 Lectures on Closed Geodesics (Berlin: Springer)

Marsden J E 1993 Lectures on Mechanics (Cambridge: Cambridge University Press)

Smale S 1970 Invent. Math. 10 305

Weinstein A 1978 Math. Z. 159 235

Depositado:23 Oct 2012 08:27
Última Modificación:07 Feb 2014 09:36

Sólo personal del repositorio: página de control del artículo